Alert archive / Oregon / Wind Advisories in 2016
Wind Advisory 1, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 12, 2016, 9:02 AM PST for Umatilla County, Union County, Oregon; Columbia County, Walla Walla County, Washington. It took effect at Jan 12, 2016, 10:00 AM PST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2016, 9:02 AM PST (17:02 UTC)
- In effect from
- Jan 12, 2016, 10:00 AM PST
- Expired
- Jan 13, 2016, 3:00 PM PST
- In force
- 29 hr
- Issued by
- NWS Pendleton, OR
Counties Umatilla County, OR, Union County, OR, Columbia County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 48 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 5.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
201 WWUS76 KPDT 121702 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 902 AM PST TUE JAN 12 2016 .WINDY CONDITIONS IN THE GRANDE RONDE VALLEY THROUGH WEDNESDAY. ...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL BE POSSIBLE THROUGHOUT THE SOUTHERN GRANDE RONDE VALLEY THROUGH WEDNESDAY AFTERNOON. ORZ049-130115- /O.NEW.KPDT.WI.Y.0001.160112T1800Z-160113T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 902 AM PST TUE JAN 12 2016 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST WEDNESDAY. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...TODAY THROUGH WEDNESDAY AFTERNOON * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ041-044-507-508-510-511-WAZ024-026-028-029-521-121815- /O.CON.KPDT.AS.Y.0002.000000T0000Z-160112T1800Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-CENTRAL OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...DUFUR...MAUPIN...BEND...MADRAS...PRINEVILLE...REDMOND... WHITE SALMON...ELLENSBURG...THORP...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE... BICKLETON 902 AM PST TUE JAN 12 2016 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A STRONG TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTION NEAR THE SURFACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION && $$ WAZ027-130115- /O.CON.KPDT.AS.Y.0002.000000T0000Z-160113T1800Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 902 AM PST TUE JAN 12 2016 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A STRONG TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTION NEAR THE SURFACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION && $$
7 follow-up statements
391 WWUS76 KPDT 121742 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 942 AM PST TUE JAN 12 2016 .WINDY CONDITIONS IN THE GRANDE RONDE VALLEY THROUGH WEDNESDAY. ...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL BE POSSIBLE THROUGHOUT THE SOUTHERN GRANDE RONDE VALLEY THROUGH WEDNESDAY AFTERNOON. ORZ041-044-507-508-510-511-WAZ024-026-028-029-521-121845- /O.EXP.KPDT.AS.Y.0002.000000T0000Z-160112T1800Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-CENTRAL OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...DUFUR...MAUPIN...BEND...MADRAS...PRINEVILLE...REDMOND... WHITE SALMON...ELLENSBURG...THORP...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE... BICKLETON 942 AM PST TUE JAN 12 2016 ...AIR STAGNATION ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... $$ ORZ049-130145- /O.CON.KPDT.WI.Y.0001.160112T1800Z-160113T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 942 AM PST TUE JAN 12 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...TODAY THROUGH WEDNESDAY AFTERNOON * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ027-130145- /O.CON.KPDT.AS.Y.0002.000000T0000Z-160113T1800Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 942 AM PST TUE JAN 12 2016 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A STRONG TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTION NEAR THE SURFACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION && $$
631 WWUS76 KPDT 122244 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 244 PM PST TUE JAN 12 2016 .WINDY CONDITIONS IN THE GRANDE RONDE VALLEY THROUGH WEDNESDAY. ...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL BE POSSIBLE THROUGHOUT THE SOUTHERN GRANDE RONDE VALLEY THROUGH WEDNESDAY AFTERNOON. ORZ049-130700- /O.CON.KPDT.WI.Y.0001.000000T0000Z-160113T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 244 PM PST TUE JAN 12 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY... * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH WEDNESDAY AFTERNOON * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ027-130700- /O.CON.KPDT.AS.Y.0002.000000T0000Z-160113T1800Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 244 PM PST TUE JAN 12 2016 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A STRONG TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTION NEAR THE SURFACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION && $$
932 WWUS76 KPDT 130620 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1020 PM PST TUE JAN 12 2016 .WINDY CONDITIONS IN THE GRANDE RONDE VALLEY THROUGH WEDNESDAY. ...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL BE POSSIBLE OVER THE SOUTHERN GRANDE RONDE VALLEY THROUGH WEDNESDAY AFTERNOON. ORZ049-131500- /O.CON.KPDT.WI.Y.0001.000000T0000Z-160113T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 1020 PM PST TUE JAN 12 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...THROUGH WEDNESDAY AFTERNOON * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ027-131500- /O.CON.KPDT.AS.Y.0002.000000T0000Z-160113T1800Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 1020 PM PST TUE JAN 12 2016 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A STRONG TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTION NEAR THE SURFACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION && $$
985 WWUS76 KPDT 130729 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1129 PM PST TUE JAN 12 2016 ...WINDY CONDITIONS IN THE GRANDE RONDE VALLEY AND ALONG THE BLUE MOUNTAIN FOOTHILLS THROUGH WEDNESDAY... STRONG SOUTH WINDS WILL CONTINUE TO BE POSSIBLE OVER THE SOUTHERN GRANDE RONDE VALLEY THROUGH WEDNESDAY AFTERNOON. STRONG SOUTHEAST WINDS WILL CONTINUE ALONG PORTIONS OF THE BLUE MOUNTAIN FOOTHILLS THROUGH WEDNESDAY MORNING. ORZ507-WAZ029-131500- /O.EXB.KPDT.WI.Y.0001.000000T0000Z-160113T1800Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON... WAITSBURG...WALLA WALLA 1129 PM PST TUE JAN 12 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. * WINDS...EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * LOCATION...ALONG THE FOOT OF THE BLUE MOUNTAINS...MAINLY EAST OF HIGHWAY 11 IN OREGON AND HIGHWAY 125 IN WASHINGTON. * TIMING...THROUGH WEDNESDAY MORNING. * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS ALONG PORTIONS OF INTERSTATE 84...AND HIGHWAYS 11 AND 125. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ049-131500- /O.CON.KPDT.WI.Y.0001.000000T0000Z-160113T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 1129 PM PST TUE JAN 12 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY... * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 55 MPH...MAINLY ACROSS THE SOUTH END OF THE VALLEY. * TIMING...THROUGH WEDNESDAY AFTERNOON * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ027-131500- /O.CON.KPDT.AS.Y.0002.000000T0000Z-160113T1800Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 1129 PM PST TUE JAN 12 2016 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A STRONG TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTION NEAR THE SURFACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION && $$
629 WWUS76 KPDT 131301 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 501 AM PST WED JAN 13 2016 ...WINDY CONDITIONS IN THE GRANDE RONDE VALLEY AND ALONG THE BLUE MOUNTAIN FOOTHILLS THROUGH TODAY... STRONG SOUTH WINDS WILL CONTINUE TO BE POSSIBLE OVER THE SOUTHERN GRANDE RONDE VALLEY THROUGH THIS AFTERNOON. STRONG SOUTHEAST WINDS WILL CONTINUE ALONG PORTIONS OF THE BLUE MOUNTAIN FOOTHILLS THROUGH THIS MORNING. ORZ507-WAZ029-131800- /O.CON.KPDT.WI.Y.0001.000000T0000Z-160113T1800Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON... WAITSBURG...WALLA WALLA 501 AM PST WED JAN 13 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * LOCATION...ALONG THE FOOT OF THE BLUE MOUNTAINS...MAINLY EAST OF HIGHWAY 11 IN OREGON AND HIGHWAY 125 IN WASHINGTON. * TIMING...THROUGH THIS MORNING. * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS ALONG PORTIONS OF INTERSTATE 84...AND HIGHWAYS 11 AND 125. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ049-132300- /O.CON.KPDT.WI.Y.0001.000000T0000Z-160113T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 501 AM PST WED JAN 13 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 55 MPH...MAINLY ACROSS THE SOUTH END OF THE VALLEY. * TIMING...THROUGH THIS AFTERNOON * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ027-131800- /O.CON.KPDT.AS.Y.0002.000000T0000Z-160113T1800Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 501 AM PST WED JAN 13 2016 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A STRONG TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTION NEAR THE SURFACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION && $$
401 WWUS76 KPDT 131749 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 949 AM PST WED JAN 13 2016 ...WINDY CONDITIONS IN THE GRANDE RONDE VALLEY THROUGH TODAY... STRONG SOUTH WINDS WILL CONTINUE ACROSS THE SOUTHERN GRANDE RONDE VALLEY THROUGH THIS AFTERNOON. ORZ507-WAZ029-131900- /O.EXP.KPDT.WI.Y.0001.000000T0000Z-160113T1800Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON... WAITSBURG...WALLA WALLA 949 AM PST WED JAN 13 2016 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... LOCALIZED STRONG SOUTHEAST WINDS WILL REMAIN POSSIBLE ALONG THE BASE OF THE BLUE MOUNTAINS INTO THIS AFTERNOON AND THEN DECREASE. $$ WAZ027-131900- /O.EXP.KPDT.AS.Y.0002.000000T0000Z-160113T1800Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 949 AM PST WED JAN 13 2016 ...AIR STAGNATION ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... $$ ORZ049-132300- /O.CON.KPDT.WI.Y.0001.000000T0000Z-160113T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 949 AM PST WED JAN 13 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 50 MPH ACROSS THE SOUTHERN GRANDE RONDE VALLEY. * TIMING...THROUGH THIS AFTERNOON * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
925 WWUS76 KPDT 132233 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 233 PM PST WED JAN 13 2016 ORZ049-132345- /O.EXP.KPDT.WI.Y.0001.000000T0000Z-160113T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 233 PM PST WED JAN 13 2016 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE SOUTH TO NORTH PRESSURE GRADIENT IS DECREASING AS A COLD FRONT APPROACHES. WINDS WILL DECREASE AND BECOME WESTERLY THIS AFTERNOON AND EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 12, 3:25 AM PST, 5 hours 37 minutes earlier.
Area forecast discussion, Jan 12, 3:25 AM PST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
325 AM PST TUE JAN 12 2016
UPDATED AVIATION DISCUSSION
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...THE NEXT PACIFIC
SYSTEM WILL PUSH INTO THE REGION TODAY AND TONIGHT. SOME LIGHT
PRECIP WILL REACH INTO OUR WESTERN ZONES THIS MORNING. SNOW LEVELS
WILL BE LOW OVER MUCH OF THE AREA THIS MORNING, SO EXPECT MAINLY
SNOW, THOUGH LIGHT RAIN AND SPOTTY FREEZING RAIN MAY BE POSSIBLE
BELOW 2000 FEET. A BETTER PUSH OF PRECIP WILL OCCUR THIS AFTERNOON
INTO THIS EVENING, ESPECIALLY OVER SOUTH-CENTRAL WASHINGTON AND
NORTH-CENTRAL OREGON. SNOW LEVELS WILL RISE ACROSS CENTRAL AND NORTH-
CENTRAL OREGON THIS AFTERNOON, THEN OVER SOUTHEAST WASHINGTON AND
NORTHEAST OREGON THIS EVENING. SNOW LEVELS WILL REMAIN LOW OVER
YAKIMA AND KITTITAS COUNTIES THOUGH, AND COULD SEE DECENT SNOW ABOVE
1600 FEET MSL. THUS WILL RAISE A WINTER STORM WATCH FOR HEAVY SNOW
OVER THE WASHINGTON CASCADE EAST SLOPES AND THE KITTITAS VALLEY.
WINDS WILL BE BREEZY TO GUSTY OVER PORTIONS OF THE AREA, ESPECIALLY
IN THE SOUTHERN GRANDE RONDE VALLEY AND AT THE FOOT OF THE BLUE
MOUNTAINS IN UMATILLA COUNTY. PRECIP WILL PERSIST THROUGH WEDNESDAY,
ESPECIALLY NEAR THE CASCADE CREST AND FROM THE BLUE MOUNTAIN
FOOTHILLS EAST TO WALLOWA COUNTY. PRECIP WILL CHANGE TO SHOWERS AND
DECREASE IN COVERAGE WEDNESDAY NIGHT. SNOW LEVELS WILL LOWER
WEDNESDAY NIGHT. 90
.LONG TERM...THURSDAY THROUGH MONDAY...THE LONG TERM PERIOD HAS
PROGRESSIVE FLOW WITH MULTIPLE FRONTS MOVING THROUGH THE AREA.
CONFIDENCE IN TIMING IS LOW DUE TO FORECAST SPREAD AND RUN TO RUN
INCONSISTENCY. THURSDAY MORNING WILL BE BREAK BETWEEN SYSTEMS...THEN
A SYSTEM WILL MOVE INTO THE CASCADES AND CENTRAL OREGON THURSDAY
AFTERNOON. RAIN AND SNOW WILL SPREAD ACROSS THE REST OF EASTERN
WASHINGTON AND OREGON THURSDAY NIGHT. FRIDAY A RIDGE WILL BUILD NEAR
THE COAST THOUGH A FEW SHOWERS MAY LINGER IN THE MOUNTAINS. FRIDAY
NIGHT OR SATURDAY ANOTHER SYSTEM WILL BRING MORE RAIN AND SNOW. BY
SATURDAY NIGHT THERE IS VERY SIGNIFICANT SPREAD IN THE GFS
ENSEMBLES. SUNDAY THE GFS BRINGS ANOTHER FRONT THROUGH WASHINGTON
AND OREGON WHILE THE ECMWF KEEPS THE FRONT IN WASHINGTON. WITH POOR
RUN TO RUN CONTINUITY AND SIGNIFICANT MODEL ENSEMBLE SPREAD I KEPT A
CHANCE OF SNOW MOUNTAINS AND SLIGHT CHANCE OF RAIN OR RAIN/SNOW MIX
AT LOWER ELEVATIONS FOR SUNDAY AND MONDAY. COONFIELD
&&
.AVIATION...12Z TAFS...CEILINGS LOWERING EXCEPT AT KDLS TODAY AS
FRONT MOVES TOWARD AREA. FOG/STRATUS AT KDLS WILL BREAK UP THIS
MORNING. RAIN WILL OVERSPREAD THE TAF SITES THIS AFTERNOON AND
CONTINUE OVERNIGHT. 76
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 38 34 45 33 / 20 70 50 50
ALW 39 36 45 34 / 10 70 60 60
PSC 37 34 45 33 / 20 80 50 30
YKM 36 34 37 29 / 50 90 40 10
HRI 38 34 45 35 / 20 80 40 30
ELN 35 33 36 29 / 50 90 50 10
RDM 42 36 45 27 / 60 70 50 20
LGD 37 35 40 28 / 20 60 60 70
GCD 38 33 38 28 / 30 60 70 60
DLS 39 34 44 34 / 70 90 50 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...AIR STAGNATION ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ041-
044-507-508-510-511.
WA...AIR STAGNATION ADVISORY UNTIL 10 AM PST THIS MORNING FOR WAZ024-
026-028-029-521.
AIR STAGNATION ADVISORY UNTIL 10 AM PST WEDNESDAY FOR WAZ027.
WINTER STORM WATCH FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING
FOR WAZ026-520.
&&
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/76/76The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 8:58 AM PST | Winter Weather Advisory | PDT | Crook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 4 more | 40 hr |
| Jan 12, 4:04 AM PST | Winter Storm Watch | PDT | Kittitas, Yakima | 5 hr |
Nearby
Wind Advisories in Oregon, 2016Wind Advisories in Washington, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.